Alert archive / Kansas / Red Flag Warnings in 2010

Red Flag Warning 8, NWS Wichita, KS

October 27, 2010Barton County, Russell County, Kansas

NWS Wichita, KS issued this red flag warning at Oct 27, 2010, 3:33 AM CDT for Barton County, Russell County, Kansas. It took effect at Oct 27, 2010, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 27, 2010, 3:33 AM CDT (08:33 UTC)
In effect from
Oct 27, 2010, 1:00 PM CDT
Expired
Oct 27, 2010, 5:55 PM CDT
In force
5 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Russell County, KS

The radar

The Dodge City radar (KDDC), 148 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2010-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2010-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4419 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

643 
WWUS83 KICT 270833
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
333 AM CDT WED OCT 27 2010

...AN EXTREME FIRE DANGER EXISTS THIS AFTERNOON IN RUSSELL AND
BARTON COUNTIES...

KSZ032-047-272045-
/O.NEW.KICT.FW.W.0008.101027T1800Z-101027T2300Z/
RUSSELL-BARTON-
333 AM CDT WED OCT 27 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE
WEATHER ZONES 032 AND 047...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT
THIS EVENING. 

* TIMING...FROM EARLY THIS AFTERNOON UNTIL EARLY THIS EVENING.

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* WIND...WILL INCREASE FROM THE NORTHWEST AT 20 TO 30 MPH.

* HUMIDITY...WILL DROP TO BETWEEN 15 AND 20 PERCENT.

* HIGHEST THREAT...IS LOCATED RUSSELL AND BARTON COUNTIES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS GREATLY DISCOURAGED!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

ES
1 follow-up statement
041 
WWUS83 KICT 272255
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
555 PM CDT WED OCT 27 2010

KSZ032-047-280000-
/O.CAN.KICT.FW.W.0008.000000T0000Z-101027T2300Z/
RUSSELL-BARTON-
555 PM CDT WED OCT 27 2010

...RED FLAG WARNING IS CANCELLED FOR EXTREME GRASSLAND FIRE
DANGER FOR FIRE WEATHER ZONES 032 AND 047...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE RED
FLAG WARNING. 

WINDS ARE EXPECTED TO DIMINISH AND RELATIVE HUMIDITIES TO 
INCREASE THIS EVENING. THEREFORE ENDING THE RISK FOR RED FLAG 
CONDITIONS.

$$

KED

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Oct 27, 3:02 AM CDT, 31 minutes earlier.

Area forecast discussion, Oct 27, 3:02 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
302 AM CDT WED OCT 27 2010

.DISCUSSION...

FORECAST HIGHLIGHT:
RED FLAG WARNING IS BEING ISSUED FOR RUSSELL & BARTON COUNTIES FOR THIS
AFTERNOON.

TODAY:
VICIOUS OCCLUDING CYCLONE SPINNING OVER THE MN/ONTARIO BORDER EARLY THIS
MORNING WILL AFFECT MOST OF THE IMMEDIATE NEIGHBORHOOD BY INDUCING BRISK
W/NW WINDS ~25 MPH THAT WILL ADVECT DRIER AIR INTO OUR AREA. THIS WOULD
TRANSLATE INTO AN INCREASED FIRE DANGER OVER CNTRL KS THIS AFTERNOON. IN
FACT THE AREA AFFECTED BY A VERY HIGH FIRE DANGER HAS EXPANDED TO COVER
NEARLY ALL OF CNTRL KS WITH AN EXTREME FIRE DANGER NOW DEPICTED FOR BOTH
RUSSELL & BARTON COUNTIES WHERE CURING VALUES HAVE REACHED ~90% & GFDI'S
OF 50-55 ARE FORECAST. AS SUCH...A RED FLAG WARNING IS BEING ISSUED FOR
BOTH RUSSELL & BARTON COUNTIES FROM 1-6PM. REST OF INHERITED FORECAST IS
UNCHANGED.

TONIGHT-FRI:
EXCELLENT FALL WEATHER CONTINUES FOR ALL AREAS AS AMPLIFYING MID TO UPR
RIDGE SITUATED OVER THE ROCKIES FORCES THE AFORE-MENTIONED CYCLONE E/NE
ACROSS SRN ONTARIO. THIS WILL INDUCE NWLY WINDS TO DIMINISH AS SFC HIGH
VENTURES SE TOWARD...THEN ACROSS...KS. BY FRI THE SFC HIGH SHOULD GET
FORCED SE OVER MO/AR/SE OK AREA AS SFC TROF DEVELOPS OVER WRN PLAINS. AS
SUCH WARMING TREND SHOULD COMMENCE ON FRI WITH LWR 70S TICKETED FOR MOST
OF CNTRL & SC KS.

NEXT WEEKEND:
EXCELLENT WEATHER CONTINUES AS THE AFORE-MENTIONED HIGH-AMPLITUDE MID TO
UPR DECK RIDGE AXIS SPREADS E OVER THE CNTRL 1/3 OF THE COUNTRY. WARMEST
WEATHER SHOULD STILL OCCUR ON SAT AS SWLY LWR-DECK FLOW BOOSTS HIGHS TO
NEAR 80F ALONG WRN CORRIDOR.

&&

.FIRE WEATHER...
EXTREME FIRE DANGER WILL EXIST THIS AFETRNOON OVER RUSSELL & BARTON
COUNTIES WHERE A RED FLAG WARNING IS BEING ISSUED FROM 1-6 PM CDT.
&&

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
VFR CONDITIONS WILL PREVAIL FOR ALL TAF SITES DURING THE NEXT
24HRS...AS LIGHT WESTERLY WINDS VEER A TAD TO THE NORTHWEST AND
INCREASE FOR THE LATE MORNING AND AFTERNOON HOURS ON WEDNESDAY.

JAKUB

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    67  39  64  39 /   0   0   0   0
HUTCHINSON      66  38  64  39 /   0   0   0   0
NEWTON          66  39  63  39 /   0   0   0   0
ELDORADO        67  39  63  38 /   0   0   0   0
WINFIELD-KWLD   69  39  64  38 /   0   0   0   0
RUSSELL         65  35  63  38 /   0   0   0   0
GREAT BEND      65  36  64  38 /   0   0   0   0
SALINA          66  37  62  38 /   0   0   0   0
MCPHERSON       66  38  63  39 /   0   0   0   0
COFFEYVILLE     70  39  62  37 /   0   0   0   0
CHANUTE         68  39  61  37 /   0   0   0   0
IOLA            68  39  60  37 /   0   0   0   0
PARSONS-KPPF    69  39  62  37 /   0   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING
FOR KSZ032-047.

&&
Hazardous weather outlook, Oct 26, 7:28 PM CDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
728 PM CDT TUE OCT 26 2010

KSZ032-033-047>053-067>072-082-083-091>096-098>100-280030-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
728 PM CDT TUE OCT 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

VERY HIGH FIRE DANGER WILL EXIST OVER PARTS OF CENTRAL KANSAS
AGAIN ON WEDNESDAY AFTERNOON AND FRIDAY AFTERNOON...ESPECIALLY IN
RUSSELL AND BARTON COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 2:25 PM CDTFrost AdvisoryICTEllsworth, Harper, Harvey, Kingman, Lincoln, McPherson and 3 more19 hr
Oct 27, 2:25 PM CDTFreeze WarningICTBarton, Lincoln, Russell19 hr

Nearby

Red Flag Warnings in Kansas, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.